Alert archive / North Carolina / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 7, NWS Blacksburg, VA

May 1, 2022Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 1, 2022, 3:40 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 53 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2022, 3:40 PM EDT (19:40 UTC)
Expired
May 1, 2022, 4:33 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 3:43 PM EDTHAIL 0.53 Nw Benham, NCREPORT FROM MPING: HALF-INCH (0.50 IN.).
May 1, 3:46 PM EDTTSTM WND DMGMountain Park, NCONE TREE DOWN IN THE MOUNTAIN PARK AREA.
May 1, 4:02 PM EDTTSTM WND DMG1 S Mountain Park, NCTREE DOWN. TIME ESTIMATED FROM RADAR.
May 1, 4:09 PM EDTHAIL 0.52 Nnw Benham, NCPEA TO HALF INCH HAIL. GUSTY WIND BUT NO DAMAGE.
May 1, 4:09 PM EDTHAIL 14 N Roaring River, NCREPORTED THROUGH SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
May 1, 4:11 PM EDTHAIL 0.72 Ese State Road, NC
May 1, 4:18 PM EDTHAIL 0.252 W Burch, NC
May 1, 4:28 PM EDTTSTM WND DMGDobson, NCTREE DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:37 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WUUS51 KRNK 011940
SVRRNK
NCC171-193-197-012045-
/O.NEW.KRNK.SV.W.0007.220501T1940Z-220501T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
340 PM EDT Sun May 1 2022

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Central Surry County in northwestern North Carolina...
  Northern Wilkes County in northwestern North Carolina...
  Northwestern Yadkin County in northwestern North Carolina...

* Until 445 PM EDT.

* At 340 PM EDT, severe thunderstorms were located along a line
  extending from near Traphill to near Millers Creek, moving east at
  30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mount Airy...
  North Wilkesboro...
  Elkin...
  Wilkesboro...
  Fairview...
  Jonesville...
  and Dobson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3614 8146 3637 8102 3637 8099 3641 8096
      3650 8079 3646 8044 3643 8045 3612 8091
TIME...MOT...LOC 1940Z 261DEG 28KT 3633 8097 3617 8130 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PW
2 follow-up statements
739 
WWUS51 KRNK 012002
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT Sun May 1 2022

NCC171-193-197-012045-
/O.CON.KRNK.SV.W.0007.000000T0000Z-220501T2045Z/
Surry NC-Wilkes NC-Yadkin NC-
402 PM EDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT 
FOR CENTRAL SURRY...NORTHEASTERN WILKES AND NORTHWESTERN YADKIN 
COUNTIES...

At 401 PM EDT, severe thunderstorms were located along a line
extending from near Mountain Park to Wilkes County Airport, moving
east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Airy...
North Wilkesboro...
Elkin...
Fairview...
Jonesville...
Dobson...
and Ronda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3620 8127 3637 8102 3637 8099 3641 8096
      3650 8079 3646 8044 3643 8045 3616 8093
TIME...MOT...LOC 2001Z 256DEG 27KT 3636 8082 3620 8111 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PW
690 
WWUS51 KRNK 012033
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
433 PM EDT Sun May 1 2022

NCC171-193-197-012043-
/O.CAN.KRNK.SV.W.0007.000000T0000Z-220501T2045Z/
Surry NC-Wilkes NC-Yadkin NC-
433 PM EDT Sun May 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SURRY...NORTHEASTERN 
WILKES AND NORTHWESTERN YADKIN COUNTIES IS CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has 
been cancelled. However, heavy rain is still possible with these 
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern North Carolina...and southwestern
Virginia.

LAT...LON 3620 8127 3637 8102 3637 8099 3641 8096
      3650 8079 3646 8044 3643 8045 3616 8093
TIME...MOT...LOC 2032Z 261DEG 28KT 3640 8052 3624 8081 

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:34 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 1, 1:34 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
134 PM EDT Sun May 1 2022

.SYNOPSIS...
A cold front will move across the region today, bringing
scattered showers and thunderstorms, with a few severe storms
possible in the afternoon and evening. Additional showers and
storms are expected Tuesday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 130 PM EDT Sunday...

Prefrontal showers entered the mountains this morning and are now
moving east of the Blue Ridge this afternoon. We should see an
uptick in intensity of storms as southerly flow and warm advection
has warmed temperatures into the upper 70s to lower 80s.
Instabilities, deep layer shear, and mid-level lapses rates are
modest this afternoon, but can not rule out a few storms becoming
strong to severe, especially across the foothills and piedmont of
south-central Virginia and northern North Carolina. Severe
Thunderstorm Watch #176 is now in effect until 900 PM. No
widespread hydro issues are expected due to dry antecedent
conditions and thirsty vegetation; however, high rainfall rates
from stronger storms could lead to localized flooding and
ponding on roadways.

Showers and thunderstorms will exit the piedmont this evening.
Another line of showers, associated with the actual cold front, may
move across the area overnight. These storms will be weaker and may
not move past the Blue Ridge. Dry high pressure will follow the
front for Monday. High temperatures Monday will range from the mid
to upper 70s across the mountains and low to mid 80s east of the
Blue Ridge.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 100 PM EDT Sunday...

...Showers and thunderstorms are possible Tuesday and Wednesday
as a low pressure system passes across the region...

Expect generally dry conditions Monday night, perhaps isolated
showers toward dawn, as high pressure shifts east across New
England. By sunrise Tuesday, another low pressure system will be
progressing east up the Ohio River Valley, drawing a warm front
northward across the lower Mid-Atlantic, resulting in spotty
afternoon and evening showers/thunderstorms. Better instability
for strong storms appears to be across the Piedmont, where
afternoon high temperatures will reach the low/mid 80s.
Elsewhere, look for highs in the mid/upper 70s.

Expect only spotty showers across the region Tuesday night as
the associated cold front approaches, with shower activity
ramping up Wednesday morning as the front passes east across the
central Appalachians. Again, will have to keep an eye out for a
few strong thunderstorms developing ahead of the front during
mainly the afternoon and early evening, with the front then
expected to clear to the east by sunset. Perhaps a few lingering
showers across the mountains to contend with Wednesday night,
but much of the area will then have a brief break in the rain
chances through dawn Thursday.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 115 PM EDT Sunday...

...A deep low pressure system will bring the potential for
widespread rain toward the end of the week...

High pressure will pass quickly across the Great Lakes to New
England on Thursday, and will eventually build southward across
the Mid-Atlantic Thursday night and settle against the eastern
face of the Appalachians, all of this ahead of yet another low
pressure system approaching from the Midwest. Weather forecast
model consensus is beginning to converge on Friday and Saturday
as the better chances for widespread rainfall associated with
this system, but it remains difficult at this point to get more
specific than that.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 130 PM EDT Sunday...

A line of showers and thunderstorms will move across the area today.
Showers have already moved across southeastern West Virginia
(KLWB/KBLF) this morning, limiting severe potential this afternoon.
Stronger storms are possible across the foothills (KROA) and
piedmont of south-central Virginia and northern North Carolina
(KLYH/KDAN) this afternoon. MVFR to possible IFR visibilities are
likely with the stronger storms. Storms this afternoon may also
produce gusty winds. A cold front pushes through overnight with
westerly winds developing and becoming gusty late in the TAF
cycle/towards Monday morning.

Extended Aviation Discussion...

Monday will be one of the dry days with VFR conditions expected by
late in the day.

Another front will cross through the area with a chance of showers
and thunderstorms and the potential for MVFR conditions on Tuesday,
especially in the mountains. The chance of showers and MVFR ceilings
will extend into Thursday. Timing and extent of rainfall and sub-VFR
conditions is much more questionable on Thursday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...NF
LONG TERM...NF
AVIATION...RCS
Hazardous weather outlook, May 1, 1:43 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
143 PM EDT Sun May 1 2022

NCZ003>006-019-020-VAZ032-033-043>047-058-059-021745-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
143 PM EDT Sun May 1 2022

...SEVERE THUNDERSTORM WATCH 167 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ001-002-018-VAZ015>017-021745-
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
143 PM EDT Sun May 1 2022

...SEVERE THUNDERSTORM WATCH 167 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are expected this and evening. Some of these may be
strong to severe, producing damaging wind gusts and or large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ009-012>014-018-022>024-034-035-021745-
Smyth-Wythe-Pulaski-Montgomery-Craig-Roanoke-Botetourt-Rockbridge-
Bedford-Amherst-
143 PM EDT Sun May 1 2022

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Strong thunderstorms are expected this afternoon and evening capable
of producing damaging wind gusts and or hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-010-011-019-020-WVZ042>044-507-508-021745-
Tazewell-Bland-Giles-Alleghany VA-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
143 PM EDT Sun May 1 2022

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms may become strong this afternoon. A couple of these
storms may be strong, producing damaging wind gusts and or hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RCS

In the hours before

Special weather statement, May 1, 1:28 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
128 PM EDT Sun May 1 2022

VAZ016-011815-
Carroll VA-
128 PM EDT Sun May 1 2022

...Strong thunderstorms will impact portions of central Carroll
County through 215 PM EDT...

At 127 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hillsville to Pipers Gap. Movement was
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hillsville...
Fancy Gap...
Cana...
Dugspur...
Laurel Fork...
Lambsburg...
and Gladesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3656 8074 3664 8088 3691 8065 3674 8049
      3666 8057 3666 8059 3665 8059 3665 8060
      3664 8060 3662 8062 3659 8062 3656 8065
TIME...MOT...LOC 1727Z 000DEG 13KT 3679 8071 3664 8083

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RAB
Special weather statement, May 1, 1:56 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
156 PM EDT Sun May 1 2022

VAZ033-011830-
Franklin VA-
156 PM EDT Sun May 1 2022

...A strong thunderstorm will impact portions of
central Franklin County through 230 PM EDT...

At 155 PM EDT, Doppler radar was tracking a strong thunderstorm over
Callaway, or near Ferrum, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocky Mount...
Ferrum...
Burnt Chimney...
Callaway...
Sontag...
Wirtz...
and Western Smith Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, and standing water in low lying areas.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central North Carolina...and central, south central,
southwestern and west central Virginia.

&&

LAT...LON 3693 8013 3699 8013 3699 8012 3700 8013
      3703 8010 3706 8012 3707 8011 3708 8011
      3713 7979 3702 7973 3690 7978
TIME...MOT...LOC 1755Z 263DEG 26KT 3700 8004

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

16
Special weather statement, May 1, 2:15 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
215 PM EDT Sun May 1 2022

VAZ017-011845-
Floyd VA-
215 PM EDT Sun May 1 2022

...A strong thunderstorm will impact portions of
central Floyd County through 245 PM EDT...

At 212 PM EDT, Doppler radar was tracking a strong thunderstorm over
Willis, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Floyd...
Willis...
Indian Valley...
and Alum Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern North Carolina...and south central,
southwestern and west central Virginia.

&&

LAT...LON 3688 8060 3702 8037 3700 8023 3689 8021
      3687 8024 3687 8025 3686 8027 3686 8029
      3684 8031 3684 8033 3678 8052
TIME...MOT...LOC 1812Z 236DEG 28KT 3686 8051

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

16
Special weather statement, May 1, 2:18 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
218 PM EDT Sun May 1 2022

NCZ001-018-019-011845-
Ashe NC-Wilkes NC-Watauga NC-
218 PM EDT Sun May 1 2022

...A strong thunderstorm will impact portions of
west central Wilkes, southeastern Watauga and south central Ashe
Counties through 245 PM EDT...

At 217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rutherwood, or near Deep Gap, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boone...
Blowing Rock...
Deep Gap...
Todd...
Wilbar...
Glendale Springs...
and Blowing Rock In Caldwell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern North Carolina.

&&

LAT...LON 3626 8171 3639 8146 3631 8132 3616 8132
      3611 8154 3612 8155 3612 8178
TIME...MOT...LOC 1817Z 249DEG 25KT 3621 8159

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, May 1, 2:45 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
245 PM EDT Sun May 1 2022

NCZ001-018-019-011915-
Ashe NC-Wilkes NC-Watauga NC-
245 PM EDT Sun May 1 2022

...A strong thunderstorm will impact portions of
west central Wilkes, southeastern Watauga and south central Ashe
Counties through 315 PM EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deep Gap, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boone...
Blowing Rock...
Wilbar...
Deep Gap...
Blowing Rock In Caldwell County...
Darby...
and Rutherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern North Carolina...and southwestern Virginia.

&&

LAT...LON 3635 8146 3629 8129 3614 8136 3610 8153
      3612 8155 3612 8167 3611 8178 3611 8181
      3612 8181
TIME...MOT...LOC 1844Z 250DEG 34KT 3618 8152

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, May 1, 3:25 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT Sun May 1 2022

NCZ019-012000-
Wilkes NC-
325 PM EDT Sun May 1 2022

...A strong thunderstorm will impact portions of
Wilkes County through 400 PM EDT...

At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over
Halls Mills, or near Mc Grady, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Traphill...
Boomer...
Mc Grady...
and Wilbar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern North Carolina.

&&

LAT...LON 3604 8140 3607 8141 3612 8154 3619 8146
      3625 8147 3626 8143 3629 8141 3629 8137
      3636 8136 3636 8126 3640 8119 3643 8117
      3642 8113 3643 8108 3637 8102 3637 8098
      3640 8097 3633 8087 3623 8088 3601 8134
TIME...MOT...LOC 1924Z 250DEG 22KT 3627 8120

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 6:00 AM EDTDense Fog AdvisoryRNKCaswell, Rockingham, Stokes, Surry, Yadkin4 hr
May 1, 2:18 PM EDTSpecial Weather StatementRNKWatauga27 min
May 1, 2:45 PM EDTSpecial Weather StatementRNKWatauga30 min
May 1, 3:17 PM EDTSevere Thunderstorm WarningRNKCaswell58 min
May 1, 3:25 PM EDTSpecial Weather StatementRNKWilkes35 min
May 1, 4:18 PM EDTSpecial Weather StatementRNKCaswell42 min
May 1, 4:36 PM EDTSpecial Weather StatementRNKStokes24 min
May 1, 4:46 PM EDTSevere Thunderstorm WarningRNKStokes, Surry44 min
May 1, 4:59 PM EDTSpecial Weather StatementRNKRockingham46 min
May 1, 5:17 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham58 min
May 1, 5:58 PM EDTSevere Thunderstorm WarningRNKCaswell47 min
May 1, 7:37 PM EDTSpecial Weather StatementRNKCaswell38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.